Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2015, 9:17 PM CDT for Gibson County, Obion County, Weakley County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 15, 2015, 9:41 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:20 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 15, 7:20 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CDT WED APR 15 2015 .UPDATE...EVENING UPDATE. THUNDERSTORMS ARE A BIT MORE NUMEROUS THAN EXPECTED ALONG THE INTERSTATE 40 CORRIDOR IN WEST TENNESSEE...BUT SHOULD MOVE INTO MIDDLE TENNESSEE OVER THE NEXT FEW HOURS. THEY SHOULD ALSO GRADUALLY WEAKEN AS THE SUN SINKS LOWER IN THE SKY. SHORT RANGE GUIDANCE INDICATES ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT OVER NORTH MISSISSIPPI AND WEST TENNESSEE...SHIFTING INTO MIDDLE TENNESSEE AND ALABAMA BY 12Z. WITH THAT IN MIND...SEE NO REASON TO CHANGE POPS SIGNIFICANTLY. TEMPERATURES LOOK ON TRACK. && .PREV DISCUSSION... /ISSUED 636 PM CDT WED APR 15 2015/ DISCUSSION.../ISSUED 331 PM CDT WED APR 15 2015/ A SPLIT UPPER LEVEL FLOW PATTERN WILL PREVAIL OVER NORTH AMERICA THROUGH THE NEXT 7 DAYS. THE MIDSOUTH WILL REMAIN UNDER THE INFLUENCE OF AN ACTIVE SOUTHERN BRANCH OF THE UPPER LEVEL JET. MIDAFTERNOON GOES WATER VAPOR IMAGERY SHOWED A DEEP CLOSED UPPER LOW CENTERED OVER UTAH. THE SUBTROPICAL JET EXTENDED FROM DEEP SOUTH TX...INTO CONFLUENCE WITH THE POLAR JET NEAR THE MIDATLANTIC SEABOARD. A WEAK MIDLEVEL TROF OVER THE SOUTHERN PLAINS WILL LIFT EAST OVERNIGHT...WITH A SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AHEAD OF A NORTHWARD ADVANCING MARINE SURFACE WARM FRONT. THURSDAY AFTERNOON SHOULD SEE A PERIOD OF SHORTWAVE RIDGING IN ADVANCE OF THE APPROACHING CLOSED LOW FROM THE WEST. A SERIES OF SHORTWAVES WILL EJECT INTO THE LOWER MS RIVER VALLEY FRIDAY AND SATURDAY...FOLLOWING THE PASSAGE OF THE UPPER RIDGE AXIS TO THE EAST. GFS SHOWS A PLUME OF 1.5 TO 1.8 PRECIPITABLE WATER /PW/ VALUES BUILDING NORTH INTO THE MIDSOUTH ON SATURDAY...SUPPORTIVE OF LOCALLY HEAVY RAINFALL. BOTH THE GFS AND ECMWF SHOW DIFFLUENT UPPER LEVEL FLOW OVER THE MIDSOUTH SATURDAY...ALONG WITH A SURFACE LOW TRACKING THROUGH EASTERN AR. SURFACE WINDS WOULD LIKELY BACK UNDER SUCH A SCENARIO...AIDING DEEP LAYER SHEER. HOWEVER...GFS PROGS BOUNDARY LAYER SOURCED CAPE AT OR BELOW 500 J/KG SATURDAY AFTERNOON...ALONG WITH MIDLEVEL LAPSE RATES BELOW 6 C/KM. THIS SEEMS REASONABLE GIVEN THE EXPECTED CLOUD COVER AND WARM SECTOR RAIN EARLIER IN THE DAY. GIVEN THE TROPICAL AIRMASS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SATURDAY. THIS WAS COVERED WELL IN THE EARLY MORNING HAZARDOUS WEATHER OUTLOOK AND NO CHANGES TO THE HWO ARE PLANNED AT THIS TIME. ONCE THE LEAD SHORTWAVE EJECTS SATURDAY...THE MAIN UPPER LOW WILL BEGIN TO FILL AS IT LIFTS INTO THE MID MS RIVER VALLY ON SUNDAY. A SOUTHWARD EXTENSION OF THE UPPER TROF AXIS WILL PASS THROUGH THE LOWER MS RIVER VALLEY SUNDAY...FOCUSING ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE WEAKLY CAPPED TROPICAL AIRMASS. THE TROF AXIS SHOULD FINALLY LIFT OUT LATE SUNDAY NIGHT. THE GFS AND ECMWF MAINTAIN DECENT AGREEMENT IN THE SPLIT FLOW PATTERN THROUGH THE MIDDLE OF NEXT WEEK....BOTH DEPICTING AN UNUSUALLY DEEP LONGWAVE TROF CENTERED OVER THE GREAT LAKES. FAST UPPER LEVEL ZONAL FLOW WILL PREVAIL OVER THE MIDSOUTH...NEAR THE CONFLUENCE OF THE SUBTROPICAL AND POLAR JETS. INTERMITTENT SLIGHT CHANCES OF RAIN WILL PREVAIL DURING THE EARLY AND MID WEEK PERIODS... WITH MOST AREAS LIKELY SEEING NO SIGNIFICANT RAINFALL. EARLY TO MID WEEK TEMPS SHOULD AVERAGE NEAR NORMAL. PWB && .AVIATION...00Z TAF SET SHRAS WITH ISOLD TSRAS ARE POPPING UP GENERALLY ALONG I-40 CORRIDOR. MOST ACTIVITY SHOULD STAY EAST OF MS RIVER...HAVE TEMPOS AT KMKL AND KTUP. BIGGEST CONCERN WILL BE FOG AND STRATUS DEVELOPMENT OVERNIGHT. CONDITIONS SHOULD DETERIORATE RAPIDLY AFTER 6Z. EXPECT VLIFR CONDITIONS AT ALL TAF SITES BY 9-12Z. AFTER 13Z...FOG AND STRATUS WILL BEGIN TO LIFT BUT IT MAY TAKE UNTIL 18Z FOR ALL TAF SITES TO RETURN TO VFR CONDITIONS. LIGHT WINDS EXPECTED THROUGH THE PERIOD. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 5:02 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT WED APR 15 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 502 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL WEAK SYSTEMS WILL MOVE THROUGH THE REGION THROUGH FRIDAY WITH A LARGER AND STRONGER SYSTEM FORECAST TO MOVE INTO THE MID- SOUTH OVER THE WEEKEND. PERIODS OF MODERATE TO LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY. GIVEN THE ALREADY SATURATED GROUND...ADDITIONAL RAIN MAY CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 8:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:15 PM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Apr 15, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 44 min |
| Apr 15, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur, Henderson | 52 min |
| Apr 15, 10:02 PM CDT | Flash Flood Warning | MEG | Chester, Henderson, McNairy | 3 hr |
| Apr 15, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Henderson | 46 min |
| Apr 15, 10:55 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 50 min |
| Apr 15, 11:09 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| Apr 16, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 23 min |
| Apr 16, 5:09 AM CDT | Dense Fog Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.